Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 233, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Sep 8, 2021, 2:51 PM EDT for 4 counties in Virginia. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2021, 2:51 PM EDT (18:51 UTC)
- Expired
- Sep 8, 2021, 3:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gloucester County, VA, Lancaster County, VA, Middlesex County, VA, Northumberland County, VA
The radar
The Norfolk radar (KAKQ), 100 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 3:11 PM EDT | MARINE TSTM WIND 40 | 1 Wsw White Stone, VA | MULTIPLE WEATHER FLOW SITES ON THE RAPPAHANNOCK RIVER REPORTED GUSTS TO 40 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527
WUUS51 KAKQ 081851
SVRAKQ
VAC073-103-119-133-081915-
/O.NEW.KAKQ.SV.W.0233.210908T1851Z-210908T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
251 PM EDT Wed Sep 8 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
North central Gloucester County in southeastern Virginia...
Central Middlesex County in eastern Virginia...
Southeastern Northumberland County in eastern Virginia...
Lancaster County in eastern Virginia...
* Until 315 PM EDT.
* At 251 PM EDT, a severe thunderstorm was located over Saluda, or
over Urbanna, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* This severe thunderstorm will be near...
Hartfield around 255 PM EDT.
Lancaster and White Stone around 305 PM EDT.
Kilmarnock around 310 PM EDT.
Fair Port and Wicomico Church around 315 PM EDT.
Other locations impacted by this severe thunderstorm include Byrdton,
Weems, Mollusk, Senora, Slabtown, Brook Vale, Harmony Village,
Bertrand, Grafton and Cash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3775 7625 3762 7625 3749 7659 3758 7666
3760 7665 3762 7669 3765 7671 3787 7628
3787 7627 3788 7626 3788 7624 3789 7624
3789 7619
TIME...MOT...LOC 1851Z 240DEG 39KT 3761 7657
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RogersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:14 PM EDT, 37 minutes earlier.
Area forecast discussion, Sep 8, 2:14 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
214 PM EDT Wed Sep 8 2021
.SYNOPSIS...
A cold front will approach the areas form the northwest tonight slowly
crossing the region later tonight into Thursday. High pressure
returns Friday into the upcoming weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 200 PM EDT Wednesday...
An upper level trough is digging southeast across the Ohio River
Valley, with an associated cold pushing into WV and KY. Ahead of
the front low level moisture and instability have been
increasing across Central and Southeast VA supporting strong to
even severe storms. Mid level instability and DCAPE support the
potential for damaging winds and even some hail. The tornado
risk is low though through there is some shear present to
support persistent organized updrafts.
The initial push of convection has pushed farther north faster
than progged by the HREF runs and the HRRR has been struggling
with the convection all day. Hi Res ARW and FV3 had the trend of
pushing convection north, though not this fast or as far north
as evident on radar as of 2 pm. Looking forward most guidance
suggest redevelopment along the NC/VA border in the west and
expansion of convective coverage as it pushes east across south
Central VA, Southeast VA and Northeast NC later this afternoon
and evening. There will be a continued risk if damaging winds
and frequent lightning into this evening.
There will likely be a break in activity later tonight and then
a redevelopment of showers and even possible an isolated
thunderstorms through the early morning hours just prior to
daybreak. some areas of heavy rain are likely with these showers
and storms during the pre-dawn areas.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
As of 400 AM EDT Wednesday...
The upper trough will dig across the area tonight into
Thursday. Meanwhile, the surface cold front is expected to slide
SE across the area later tonight into Thursday. Large scale
ascent is expected to increase later tonight into Thursday due
to the approach of the upper trough and a strengthening 200mb
jet. Showers are expected to increase in coverage (especially
E), with embedded tstms possible. PoPs range from 30-50% W to
60-70% E. QPF ranges from 0.1- 0.25" NW to 0.5-0.7" E/SE, but
higher amounts are possible due to tstms. Lows tonight range
from the mid 60s NW to the low 70s SE. Highs Thursday range from
the mid 70s to around 80F. Cloudy Thursday morning, with
partial clearing expected across the Piedmont by later in the
afternoon.
Drier conditions are expected by Thursday night into Friday as
the upper trough axis swings through the area, and high pressure
builds in from the NW. Becoming mostly clear Thursday night,
then mostly sunny Friday. Lows Thursday night range from the mid
50s NW to the low/mid 60s SE, followed by highs Friday in the
upper 70s to around 80F.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 400 AM EDT Wednesday...
High pressure builds in from the NNW for Friday through the
Saturday bringing more seasonable cooler/drier conditions, and
what still looks to be a stellar weekend weatherwise across the
Mid-Atlantic region. Lows mainly in the 50s to around 60F
Friday night, and then in the upper 50s to mid 60s Saturday
night. Highs will be in the upper 70s to lower 80s Friday, in
the lower to mid 80s Saturday. High pressure slides offshore
Sunday, with an anomalous upper ridge building across the region
during the early to middle portion of next week. This will bring
hotter temperatures to the region along with dry conditions.
High Sunday will generally be in the mid/upper 80s Sunday, then
at least into the upper 80s/low 90s Monday through Wednesday.
Morning lows will generally range through the 60s.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 200 PM EDT Wednesday...
An area of showers/tstms was pushing north across central VA
with gusts to 35 kt and heavy rain. These storm will impact RIC
through 19z, but should stay north of PHF. There will be more
development of showers and storms through the late afternoon and
evening mainly impacting ORF, PHF and ECG through 00z. RIC may
also see another round of showers this evening. The showers and
storms should push off the coast around 00z.
Otherwise conditions will remain VFR outside of the the showers
and storms with a S wind of 8-12kt with occasional gusts
nearing 20kt.
MVFR/IFR cigs are possible later tonight into early Thursday
morning behind the boundary. Another area of showers may develop
during the pre-dawn areas as the cold front slowly crosses the
region and expect lingering showers behind the front with MVFR
conditions most of Thursday. Drier and VFR conditions are
expected Thursday night through the upcoming weekend.
&&
.MARINE...
As of 1045 AM EDT Wednesday...
In collaboration with MHX, went ahead and started the SCA for
the southern coastal waters as of 10 AM EDT. Seas have already
built in excess of 5 feet at Buoy 44100, and will continue to
build/spread north into this afternoon. Have bumped up the wave
forecast from the last update based on the latest observations.
Previous Discussion: Winds in the Bay this morning have been
sub- advisory level, so the initial SCA has been cancelled.
However, S to SE winds are expected to increase once again to 15
to 20 knots with gusts to 25 knots along the northern and
middle portions of the Chesapeake Bay by the early afternoon.
These elevated winds speeds will persist through the afternoon
and into the overnight hours. A low-end SCA has been issued for
the northern and middle Chesapeake Bay from 17Z/1PM today to
08Z/4AM Thursday. The wind direction will become more SW after
02Z/10PM today. Additionally, seas will build to 4 to 6 ft later
this evening due to swell from distant Hurricane Larry. As a
result, a SCA is in effect for the coastal zones starting at
20Z/4PM north and 23Z/7PM south and continuing through 08Z/4AM
Friday.
A cold front will gradually move through the area on Thursday
turning winds to the NW to N. This wind shift will reach the
northern Bay early Thursday morning. The front is forecast to
cross the remainder of the waters on Thursday, and is progged to
move south of the area by evening. While prevailing wind speeds
are expected to remain sub-SCA from Thursday-Thursday evening,
there could be a very brief (<3 hour) period of 20-25 knot gusts
immediately following the FROPA before winds temporarily
diminish. Then, a secondary CAA surge is still expected to
arrive from the north Thursday night-Friday morning. Confidence
is now fairly high that there will be a period of 18-20kt
sustained winds out of the N- NW (and gusts to ~25kt) during the
06-15z timeframe Friday morning on the ocean/Ches Bay, with
marginal SCA conditions possible on the Lower James River and
Currituck Sound. Wind speeds slowly relax from late Fri AM
through Fri evening, with the current forecast showing N- NW
winds decreasing to ~15kt by 21z Fri. Winds turn more to the
N-NE by Fri night and diminish to ~10kt. High pressure starts to
build into the area by late this week and becomes centered over
the region this weekend. Sub-SCA winds are expected from Friday
night through early next week.
Seas potentially build to 5-7ft by Friday (highest out near
20nm) due to swell from distant Hurricane Larry. Have maintained
SCAs for the coastal zones starting this afternoon (20z) north
and evening (23z) south. Went ahead and extended the SCAs for
the ocean through Thursday night, and these SCAs will need to be
extended into at least Friday on future shifts. This swell is
expected to have periods ~15 sec, which will result in a high
rip current risk today through at least Friday. Seas are
forecast to fall below SCA thresholds on Saturday and remain
sub-SCA through early next week.
&&
.TIDES/COASTAL FLOODING...
As of 1045 AM EDT Wednesday...
A high rip current risk is expected through at least Friday for
all area Atlantic beaches due to swell from distant Hurricane
Larry. Use extreme caution if heading to the beach over the next
few days, especially because many area lifeguard programs have
scaled back or ended for the season.
A Coastal Flood Statement is in effect for Bishop's Head MD for
the afternoon high tide with water levels expected to once
again approach 3.2 feet MLLW.
Additional coastal flood statements or advisories may be needed
as swell from distant Hurricane Larry continues to move water
into the Chesapeake Bay. However, no strong signals for anything
more than nuisance/minor flooding at this time with winds
expected to become N/NW during the peak swell Thu/Fri.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 AM EDT Thursday for ANZ630-631.
Small Craft Advisory until 6 AM EDT Friday for ANZ650-652-654.
Small Craft Advisory until 6 AM EDT Friday for ANZ656-658.
&&
SYNOPSIS...AJZ/JAO
NEAR TERM...AJZ/JAO
SHORT TERM...AJZ/JAO
LONG TERM...AJZ/JAO
AVIATION...AJZ/JAO
MARINE...AJB/ERI/JKP
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 8, 4:44 AM EDT, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 444 AM EDT Wed Sep 8 2021 MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093- 095>097-509>525-090845- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 444 AM EDT Wed Sep 8 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. There is a marginal risk of severe thunderstorms today. The primary threat is damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-090845- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 444 AM EDT Wed Sep 8 2021 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. There is a marginal risk of severe thunderstorms today. The primary threat is damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A high risk of rip currents is expected to continue Thursday through the end of the week due to swell originating from Hurricane Larry. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 8, 1:01 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Wakefield VA
101 PM EDT Wed Sep 8 2021
VAZ067-068-079>081-088-089-513-514-081745-
Nottoway VA-Western Chesterfield VA-Prince George VA-Surry VA-
Dinwiddie VA-Sussex VA-Amelia VA-Brunswick VA-
Eastern Chesterfield (Including Col. Heights) VA-
101 PM EDT Wed Sep 8 2021
...Strong thunderstorms will impact portions of southern
Chesterfield, southeastern Nottoway, Prince George, northwestern
Sussex, Dinwiddie, southeastern Amelia, northwestern Surry and
northern Brunswick Counties, the City of Colonial Heights, the City
of Hopewell and the City of Petersburg through 145 PM EDT...
At 101 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Blackstone to McKenney to 7 miles west of Stony
Creek. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Petersburg, Dinwiddie, Hopewell, Colonial Heights, Blackstone,
McKenney, Claremont, Disputanta, Chester, Mannboro, Fort Lee,
Virginia State University, Prince George, Stony Creek, Burrowsville,
Garysville, Dewitt, Matoaca, Spainville and Cabin Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3742 7771 3733 7727 3731 7725 3732 7723
3719 7688 3687 7751 3688 7765 3690 7765
3688 7766 3689 7783 3694 7801 3702 7801
3701 7808 3702 7811
TIME...MOT...LOC 1701Z 230DEG 30KT 3706 7801 3699 7769 3693 7753
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ButnerSpecial weather statement, Sep 8, 1:18 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Wakefield VA
118 PM EDT Wed Sep 8 2021
VAZ062-064-069-083-511>520-081800-
Western King and Queen VA-Western Hanover VA-
Western Henrico (Including the City of Richmond) VA-
Eastern King and Queen VA-Eastern Henrico VA-Caroline VA-
Goochland VA-Eastern Hanover VA-New Kent VA-Western Chesterfield VA-
Western King William VA-Eastern King William VA-Powhatan VA-
Eastern Chesterfield (Including Col. Heights) VA-
118 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of northern
Chesterfield, west central King and Queen, southeastern Goochland,
northwestern New Kent, southern Caroline, Henrico, Hanover, King
William and southeastern Powhatan Counties and the City of Richmond
through 200 PM EDT...
At 118 PM EDT, Doppler radar was tracking a strong thunderstorm near
Moseley, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Richmond, King William, Ashland, Randolph Macon College, Virginia
Commonwealth University, Tuckahoe, Highland Springs, Downtown
Richmond, Bon Air, Virginia Union University, University Of Richmond,
Saint Stephens Church, Mechanicsville, Chester, Hanover, Manakin,
Bellwood, Tunstall, Manquin and Beulahville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3802 7750 3780 7694 3778 7694 3779 7693
3775 7683 3737 7743 3744 7787 3746 7787
3745 7789 3747 7790 3748 7794
TIME...MOT...LOC 1718Z 230DEG 26KT 3750 7770
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
RogersSpecial weather statement, Sep 8, 2:00 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Wakefield VA
200 PM EDT Wed Sep 8 2021
VAZ082-083-516-518-520-081845-
Charles City VA-New Kent VA-Eastern King William VA-
Eastern King and Queen VA-Eastern Henrico VA-
200 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of south central King
and Queen, northern Charles City, New Kent, southeastern Henrico and
southeastern King William Counties through 245 PM EDT...
At 200 PM EDT, Doppler radar was tracking a strong thunderstorm over
Roxbury, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
New Kent, Charles City, West Point, Talleysville, Roxbury, King And
Queen Court House, Adkins Store, Ruthville, Providence Forge,
Barhamsville, Eltham, Wayside, Mountcastle, Elko, Cohoke, Glendale,
Rose Garden, Mattaponi, Colonial Downs and Cooke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3751 7674 3730 7714 3732 7723 3731 7724
3735 7726 3736 7725 3738 7725 3738 7727
3743 7729 3773 7690
TIME...MOT...LOC 1800Z 230DEG 22KT 3745 7714
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RogersSpecial weather statement, Sep 8, 2:13 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
213 PM EDT Wed Sep 8 2021
VAZ081>084-089-090-523-081900-
Charles City VA-New Kent VA-Prince George VA-Surry VA-York VA-
Gloucester VA-James City VA-
213 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of southwestern
Gloucester, southeastern Charles City, northeastern Prince George,
northwestern York, southeastern New Kent, northwestern Surry, and
James City Counties and the City of Williamsburg through 300 PM
EDT...
At 213 PM EDT, Doppler radar was tracking a strong thunderstorm over
Burrowsville, or near Claremont, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Williamsburg, Claremont, College Of William And Mary, Queens Lake,
Norge, Toano, Gloucester Point, Scotland, Rustic, Burrowsville,
Garysville, Holdcroft, York Terrace, Carver Gardens, Kings Point,
Jamestown, Cabin Point, Barhamsville, Taylors Corner and Chickahominy
Shore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3707 7708 3710 7711 3711 7717 3725 7723
3750 7677 3743 7671 3745 7670 3745 7668
3728 7652
TIME...MOT...LOC 1813Z 233DEG 22KT 3724 7706
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH
RogersLocal storm report, Sep 8, 2:35 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
235 PM EDT WED SEP 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 1 E BOTTOMS BRIDGE 37.51N 77.17W
09/08/2021 NEW KENT VA 911 CALL CENTER
TREES DOWN ON THE EASTBOUND LANES OF
INTERSTATE 64 AT MM 213. TIME ESTIMATED FROM
RADAR.
&&Local storm report, Sep 8, 2:50 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
250 PM EDT WED SEP 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 2 NW PALLS 37.66N 77.08W
09/08/2021 KING WILLIAM VA DEPT OF HIGHWAYS
DOWNED TREE BLOCKING ROADWAY ON RT. 629 NEAR
JACKSON ROAD. TIME ESTIMATED FROM RADAR.
&&The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:07 PM EDT | Beach Hazards Statement | AKQ | Accomack, Northampton, City of Virginia Beach | 4 days |
| Sep 8, 12:05 PM EDT | Special Weather Statement | AKQ | Lunenburg | 40 min |
| Sep 8, 1:01 PM EDT | Special Weather Statement | AKQ | Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 44 min |
| Sep 8, 1:18 PM EDT | Special Weather Statement | AKQ | Hanover, King and Queen, King William, City of Richmond | 42 min |
| Sep 8, 1:26 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Prince George, Surry, Sussex | 49 min |
| Sep 8, 1:46 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, Henrico, King William, New Kent | 44 min |
| Sep 8, 2:00 PM EDT | Special Weather Statement | AKQ | Charles City, King and Queen, New Kent | 45 min |
| Sep 8, 2:13 PM EDT | Special Weather Statement | AKQ | James City, City of Williamsburg | 47 min |
| Sep 8, 2:29 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, King and Queen, King William, Lancaster, Middlesex and 1 more | 31 min |
| Sep 8, 2:34 PM EDT | Special Marine Warning | AKQ | 26 min | |
| Sep 8, 2:43 PM EDT | Special Marine Warning | AKQ | 47 min | |
| Sep 8, 2:48 PM EDT | Special Marine Warning | AKQ | 57 min | |
| Sep 8, 2:56 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews, City of Williamsburg | 49 min |
| Sep 8, 2:59 PM EDT | Special Marine Warning | AKQ | 16 min | |
| Sep 8, 3:10 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Mathews, Middlesex | 27 min |
| Sep 8, 3:13 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Sep 8, 3:29 PM EDT | Special Marine Warning | AKQ | 46 min | |
| Sep 8, 3:45 PM EDT | Special Weather Statement | AKQ | Accomack | 45 min |
| Sep 8, 3:51 PM EDT | Special Marine Warning | AKQ | 114 min | |
| Sep 8, 3:52 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 30 min |
| Sep 8, 4:23 PM EDT | Special Weather Statement | AKQ | Brunswick | 37 min |
| Sep 8, 4:28 PM EDT | Special Weather Statement | AKQ | City of Williamsburg | 47 min |
| Sep 8, 4:34 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 56 min |
| Sep 8, 4:48 PM EDT | Areal Flood Advisory | AKQ | James City, York, City of Williamsburg | 3 hr |
| Sep 8, 5:02 PM EDT | Special Marine Warning | AKQ | 58 min | |
| Sep 8, 5:11 PM EDT | Special Weather Statement | AKQ | York, City of Williamsburg | 49 min |
| Sep 8, 5:16 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, Surry, York, City of Newport News, City of Poquoson | 44 min |
| Sep 8, 5:33 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 27 min |
| Sep 8, 5:36 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Norfolk | 39 min |
| Sep 8, 5:38 PM EDT | Special Marine Warning | AKQ | 67 min | |
| Sep 8, 5:50 PM EDT | Special Weather Statement | AKQ | Northampton | 25 min |
| Sep 8, 5:53 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Poquoson | 52 min |
| Sep 8, 5:56 PM EDT | Special Marine Warning | AKQ | 94 min | |
| Sep 8, 6:08 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 37 min |
| Sep 8, 6:38 PM EDT | Areal Flood Advisory | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 3 hr |
| Sep 8, 6:40 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Sep 8, 7:08 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 67 min |
| Sep 8, 7:24 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 51 min |
| Sep 8, 7:25 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Sep 8, 7:28 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 3 hr |
| Sep 8, 7:35 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.